Doctor insights on:
The syndrome of narcolepsy, which causes daytime sleep attacks, may be associated with episodes of complete temporary loss of muscular tone, associated with intense emotions, such as crying or laughing. The pt may collapse to the ground, but does not go unconscious. This seems to be a ...Read more
Yes: A expensive drug which works well.Get a more detailed answer ›
I have used it: Successfully for this, but if you have restless legs or periodic limb movements of sleep it may actually worsen rather than improve the situation. Trazodone dose also has to be high enough to correct the insomnia, somewhere between 50-200 mg at bedtime or more. Best wishes. ...Read more
Closely: The symptoms of narcolepsy are those of parts of rem sleep intruding into wakefulness. These elements include sleepiness; hallucinations (dream imagery) while falling asleep or waking up; and cataplexy and sleep paralysis (both from the normal muscle paralysis that occurs during rem sleep). ...Read moreSee 2 more doctor answers
Bipolar 2 disorder. Extreme anxiety bad sleep cycles. On wellbutrin, topamax, abilify, (aripiprazole) clozazepam , temazepam , zopliclone ? What now?
Options: There are other options for your bipolar 2 condition. Wellbutrin won't help anxiety, and may stimulate it in some. Topomax is not a particularly robust mood stabilizer, but does work for some (apparently not you?). Seroquel may help this, anxiety, and your sleep issues. Latuda (lurasidone) is another option. Hoping you're working with a psychiatrist as you try these various medications -- psychotherapy too! ...Read moreSee 2 more doctor answers
Benzodiazepines as a: Trratment for sleep apnea are contraindicated because they all, including xanax, (alprazolam) tend to depress our respiratory centers and can be even more depressing and even dangerous in sleep apnea. There are other medications that a physician can use to help sleep problems safely. Over the counter sleep aids when one is on prescription meds should be discussed with the prescribing physician or practitioner. ...Read moreSee 4 more doctor answers
Yes: All the ssri antidepressants have an impact on rem sleep. Though Effexor (venlafaxine) is not technically an ssri, it is a dual action agent (snri) that has ssri activity in addition to norepinephrine reuptake inhibition. Most patients complain of increased dreaming, or more vivid dreaming, which suggests an impact on rem sleep, since dreaming occurs during rem sleep. ...Read more
For some, yes: A frequent answer to questions on the Internet, and one which I think applies here, is "YMMV" ("your mileage may vary"). As with many medicines, which are helpful for some and not helpful for others, it often comes down to a "therapeutic trial" to see how it might help, and also to see what kind of side effects it might cause. Melatonin, similar in action to Rozerem, (ramelteon) might be worth a try. ...Read moreSee 1 more doctor answer
Bipolar(controlled -lamictal, carbamazepine), anxiety-semi-under control (lorazepam, temazepam, cymbalta) and ADD problematic- considering Vyvanse (lisdexamfetamine) ?
So much medication: It might be necessary to take some drugs but I question the risks already and adding the new one is especially bad w/ cymbalta (duloxetine). It can cause severe anxiety! Also serotonin syndrome. Almost all of your meds combine to cause a host of symptoms like dizziness, confusion and general impairment. Please consider a good psych eval and adding good psychotherapy to lower need for Rx and help them work! ...Read more
27y/o f narcolepsy/sle/anxiety/add benzodiazepines paradoxically increase anxiety any suggestions for nonbenzo anxiolytic? Pt takes Adderall (dextroamphetamine and racemic amphetamine) and apri.
Tough question: Switch to another psychostimulant or reduce the dose to start. Sometimes selective beta blockers can be added (naldolol, metoprolol). Low dose trazadone can be added (low antichiolinergic profile) it has some anxiolyt. I suggest making only one change at a time if possible. Buspar (buspirone) can be tried but BP has to be watched. I'm assuming the diagnosis of narcolepsy and add have been carefully worked up. ...Read moreSee 1 more doctor answer